Accutane ED even after stopping the treatment

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
Germany
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
From a YouTube Video from a guy named albert
What is your current age, height, weight?
I’m 18 years old, 178cm and 71 kg
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Accutane
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
10mg every day for 3 months and for 1 month another 10mg on top of that every other day
What condition was being treated with the drug?

For how long did you take the drug (weeks/months/years)?
4 months
How old were you, and WHEN (date) did you start the drug?
I was 17 and started it in may 2020
How old were you when you quit, and WHEN (date) did you quit?
I was 18 and stopped at the 19th August 2020
How did you quit (cold turkey or taper off)?
If cold Turkey if it means to stop taking it instantly.
How long into your usage did you notice the onset of side effects?
In the last month of my course. But in the 2nd month the side effects like dry lips and all that started which they told me about.
What side effects did you experience that have yet to resolve since discontinuation?
Besides from the normal side effects that accutane has I experienced many other things. In the moment I suffer from really bad sleep, Erectile dysfunction, low libido and strong fatigue. I don’t know if it was caused by accutane since it’s only my personal option I have to add that my whole body feels and looks dryed out since all the water that’s normally in the muscles isn’t there.
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[ x] Loss of Libido / Sex Drive
[ x] Erectile Dysfunction
Complete Impotence
[ x] Loss of Morning Erections
[ x] Loss of Spontaneous Erections
[x ] Loss of Nocturnal Erections
[x ] Watery Ejaculate
[x ] Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
[ x] Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[x ] Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
[x ] Testicular Pain
[ x] Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
[x ] Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
[ x] Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
[x ] Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
[ x] Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
I was prescribed tadalafil from a urologist which helps me to some extend keep an erection. I tried to do more exercising which seems to help a bit. I have yet to discover a healthy diet which fits to me.
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
I haven’t done one yet but I plan to
Anything not listed in the above questions you’d like to share about your experience?
I’m just scared about my future and hope that I will recover soon since this condition is putting way too much strain on me since. I just want to get better and do everything I can to help others improve with their condition since I know just how terrifying this all is.
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Dear Michi,

Welcome to our forum! I am sorry that you are suffering from these side effects, but you have come to the right place. Unfortunately, your experience is very familiar for most of other users, irregardless of whether they took Finasteride, Isotretinoin (Accutane) or anti-depressants.

The staff of this forum is determined to raise awareness of and initiate more research into this condition. To do this we need everyone’s help. This is how you can help:

  • There is currently a review of Accutane ongoing in the UK. Everyone can participate to state their opinion on treatment with Accutane. The deadline to do so has been extended until 16 February 2021. See this thread Here because of Isotretinoin? You must read this topic

  • Report your side effects to the authorities. It is important the we let the authorities know that our treatment has caused persistent side effects. The authorities won’t know if we don’t tell them and only if they know will there be a chance of inquiries and research into this condition on behalf of the authorities. Please find resources here on how to report your symptoms: https://www.propeciahelp.com/report-your-propecia-side-effects-to-drug-regulatory-agencies/

  • Take our survey. Our survey is a very comprehensive assessment of the persistent side effects experienced by patients after treatment with Finasteride, Isotretinoin and Anti-depressants using established questionnaires. We think that the data will be invaluable for our cause and are discussing options to have the data published. While we have an okayish amount of data from Accutane patients, participation for this group is lacking behind the Finasteride and AD community. Please help us increase the amount of data! Find more information here: Post-Drug Syndrome Survey FAQ. Survey NOW LIVE - Please Participate

Thank you and good luck!
N.

1 Like